MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE NA-U200H

AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE NA-U200H
Model Number NA-U200H-8022
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
An olympus employee reported on behalf of a customer during clinical use the single use aspiration needle did not show up well on ultrasound.The problem was resolved when the subject device was replaced with a similar device, it is thought the aspiration needle was the issue.The unspecified diagnostic procedure was completed using the replacement device.There was no report of patient harm associated with this event.
 
Additional Manufacturer Narrative
The subject device was returned to olympus for evaluation.During inspection and testing, the aspiration needle did not show up well on ultrasound was not confirmed.There was an ultrasonic wave reflecting part on the tip of the needle tube.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Please see updates to h6 and h10.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of this event (the needle tip does not appear on the ultrasound image) was unable to be identified.The following is included in the instructions for use: ¿be sure to identify the location of the distal end of the sheath with endoscopic or ultrasonic images before extending the sheath from the distal end of the endoscope.Otherwise, the distal end of the sheath may be excessively extended from the distal end of the endoscope, causing patient injury, such as perforation, bleeding, or mucous membrane damage.1.Pull the stylet knob out approximately 30 mm.2.Check the distance from the distal end of the sheath to the target area in the ultrasound image.3.Loosen the needle stopper knob by turning it counterclockwise, holding the needle stopper to set the penetration depth of the needle tube.4.Secure the needle stopper knob by turning it clockwise and confirm that the needle stopper is secured.5.Push the needle slider to extend the needle tube from the distal end of the sheath and pierce the target area keeping the handle section as straight as possible relative to the instrument channel port of the endoscope while observing the ultrasound image.¿ olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ASPIRATION NEEDLE NA-U200H
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17342876
Report Number9614641-2023-00996
Device Sequence Number6524479
Product Code FCG
UDI-Device Identifier04953170380488
UDI-Public04953170380488
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151738
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNA-U200H-8022
Device Lot Number2YK25
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2023
Supplement Date Received by Manufacturer07/26/2023
Initial Report FDA Received Date07/18/2023
Supplement Report FDA Received Date08/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown